I am sorry that you are feeling so sick these days. It may be side effects from the drugs but you may also be getting anemic (another side effect). Have you had a recent blood count test? I had blood counts done every week while I was on Incivek.
Is there any way you can use vacation days, sick days, or any other type of accumulated time off you have? Or can you take a leave (short term disability, long term disability, family medical leave, unpaid leave)? Can you work part time or short hour days? I am just throwing out these possibilities.
I don't know what type of work you do but if you are in a physically demanding job, perhaps you could get a desk job while you are on treatment.
If you feel comfortable talking with your supervisor or employer, then perhaps something can be worked out.
Some people cannot work on treatment. Others are able to work although some decrease their hours, use vacation or sick days, or take a desk job.
It is a small world. I am 59 and taking the same meds as you. Am also in my 4th week of tx.
Have you been able to work up until this week?
I was able to get a bit of time off in the first couple weeks. But then went back to work with the provision that if the sx get unbearable I will need to take a day or two off. So far its been ok and have been able to work.
Many that have been on this tx say that drinking a lot of water helps. I have found that eating snacks instead of large meals help. But healthy snacks.
My job is outside and can be physically demanding, especially when the weather is bad. I know it will be impossible to do it everyday in the muddy season. My plan is to work as much as I can when possible and take it from there.
Please let us know if you discover anything that is helpful. Good luck with you tx. Hope you get to SVR on the first try!
That is a bummer. I agree with Pooh that you should get a blood test for your hemoglobin level to find out if you are anemic. Procrit is something your doc can prescribe to fight the anemia. Doesn't work right away though. Good luck!
I own and run my own store. I only work fri, sat & sun. I take my shot on monday. I've been pushing myself a little too hard this week-end. Gonna try to make it 3 1/2 more hours. Took a small dose of valium to ease the anxiety. Has anyone actually passed out on tx? My blood counts are OK as of last week.
I never actually passed out but I felt like I was going to pass out several times. These "moments" would come on suddenly and they were overwhelming in intensity. I would suddenly break out into a cold sweat, get light headed, and feel like if I did not sit out down, I would surely pass out. I would head straight for the recliner when that happened and sat there for several minutes until it would pass. I think I would have passed out too, had I not sat down, because afterwards, when I felt slightly better, I would go to the bathroom and put cold water on my face and I was white as a sheet. These episodes happened a few times a day for a while. Sometimes they just happened, but other times they occurred after I had been trying to do something, like take a shower, or stand to cook something, or bend over to clean up a spill on the floor. I also had a period of a few weeks where I was was rather weak and unsteady and I used to walk close to the walls to be able to hang onto them in case I lost my balance, which I did at times. Then there was one time that scared the crap out of me. I had a very sudden onset of severe vertigo during which I could not walk straight or stand upright. I had bent over to pick something up, and as I stood up the vertigo hit. I was reeling. I tried to walk but I kept lurching to the right side even though I was hanging onto the wall. I thought I was having a stroke or something. Lucky for me it occurred in the little space between the bedroom and the bathroom (a square space with walls on 3 sides). I was able to get the bedroom door open and lurch to the bed which was only about 3 feet away from the door. I remained lying there for at least 30 minutes and finally the vertigo ceased. That was the only time that happened and I have no idea what caused it (other than something to do with the drugs).
So, to answer your question, I did not pass out, but I think I came close to passing out a few times. I think keeping hydrated helps and I also found that eating something also helps, even if it is just a couple of rye crackers.
I think you should let your doctor know that you are having these symptoms. As Pooh says, you may be becoming anemic, which is a common side effect of these treatments. The best thing to do is to listen to your body, rest when you need to rest, and try to make sure you're not in any dangerous situations where you might fall or get hurt by machinery. You can have symptoms of anemia (light headedness, shortness of breath, weakness, fatigue, paleness, etc.) even without actually having hgb numbers in the anemic range. My husband did. Some doctors treat anemia with ribavirin reductions, some doctors treat it with transfusions, and some doctors treat it with another medication called Procrit.
Try to rest more.
I think it is normal side effects. I broke out into a sweat too! A lot of this would indicate heart attack if not under treatment but the ticker seems fine and there is no internal chest pain so I'm sure I'm just run down. I'll be passing out on the couch for awhile as soon as I get home!
Doc has been monitoring my blood. I don't think switching the shot to Sunday night after working all week-end would be good. I think I will be OK now. One more hour. Glad I stuck it out as I had a pretty profitable day. Thanks for all of the support.
I can only echo what others have said, and tell you that I too am on the same meds as you. I took my thirteenth injection Friday evening. It hasn't been the easiest of things I have done in my life, in fact I was beginning to beat myself up for being so weak...I have realized I am right where I am supposed to be, That doesn't make it any easier I know, of course following your blood work is imperative, all my counts are slipping and the doctor is well aware of it,as this is the nature of the beast. Hopefully you achieve a RVR, I have found by pushing myself when I am not feeling well is the worst thing I can do, because I realize the effects just that much longer. Never have been one to surrender to an illness, today I have accept the reality that I am not superman and let the treatment work and slay the dragon, my virus.
agree with above and keep tabs on any sign of anemia my hubby on week 17 and he found wk4/5 were some the hardest he was getting really short of breath and feeling lightheaded if he got up to quickly the doc put it down to the riba. Take care of yourself rest as much as poss good luck with first blood hope you are und
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.